RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 1995, Volume 59, Issue 1, Pages 201–224 (Mi izv9)  

This article is cited in 12 scientific papers (total in 12 papers)

Unprovability of lower bounds on circuit size in certain fragments of bounded arithmetic

A. A. Razborov

Institute for Advanced Study, School of Mathematics

Abstract: We show that if strong pseudorandom generators exist then the statement “$\alpha$ encodes a circuit of size $n^{(\log^*n)}$ for SATISFIABILITY” is not refutable in $S_2^2(\alpha)$. For refutation in $S_2^1(\alpha)$, this is proven under the weaker assumption of the existence of generators secure against the attack by small depth circuits, and for another system which is strong enough to prove exponential lower bounds for constant-depth circuits, this is shown without using any unproven hardness assumptions.
These results can be also viewed as direct corollaries of interpolation-like theorems for certain “split versions” of classical systems of Bounded Arithmetic introduced in this paper.
Bibliography: 36 titles.

Full text: PDF file (4581 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 1995, 59:1, 205–227

Bibliographic databases:

MSC: 03C62
Received: 21.04.1994
Language:

Citation: A. A. Razborov, “Unprovability of lower bounds on circuit size in certain fragments of bounded arithmetic”, Izv. RAN. Ser. Mat., 59:1 (1995), 201–224; Izv. Math., 59:1 (1995), 205–227

Citation in format AMSBIB
\Bibitem{Raz95}
\by A.~A.~Razborov
\paper Unprovability of lower bounds on circuit size in certain fragments of bounded arithmetic
\jour Izv. RAN. Ser. Mat.
\yr 1995
\vol 59
\issue 1
\pages 201--224
\mathnet{http://mi.mathnet.ru/izv9}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1328561}
\zmath{https://zbmath.org/?q=an:0838.03045}
\transl
\jour Izv. Math.
\yr 1995
\vol 59
\issue 1
\pages 205--227
\crossref{https://doi.org/10.1070/IM1995v059n01ABEH000009}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=A1995RZ88700009}


Linking options:
  • http://mi.mathnet.ru/eng/izv9
  • http://mi.mathnet.ru/eng/izv/v59/i1/p201

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Pudlak P., “Lower Bounds for Resolution and Cutting Plane Proofs and Monotone Computations”, J. Symb. Log., 62:3 (1997), 981–998  crossref  mathscinet  zmath  isi
    2. Razborov A., “Lower Bounds for the Polynomial Calculus”, Comput. Complex., 7:4 (1998), 291–324  crossref  mathscinet  zmath  isi
    3. Atserias A., Bonet M., “On the Automatizability of Resolution and Related Propositional Proof Systems”, Computer Science Logic, Proceedings, Lecture Notes in Computer Science, 2471, ed. Bradfield J., Springer-Verlag Berlin, 2002, 569–583  crossref  mathscinet  zmath  isi
    4. Albert Atserias, Marı́a Luisa Bonet, “On the automatizability of resolution and related propositional proof systems”, Information and Computation, 189:2 (2004), 182  crossref
    5. Bonet M., Domingo C., Gavalda R., Maciel A., Pitassi T., “Non-Automatizability of Bounded-Depth Frege Proofs”, Comput. Complex., 13:1-2 (2004), 47–68  crossref  mathscinet  zmath  isi
    6. Allender E., “Cracks in the Defenses: Scouting Out Approaches on Circuit Lower Bounds”, Computer Science - Theory and Applications, Lecture Notes in Computer Science, 5010, eds. Hirsch E., Razborov A., Semenov A., Slissenko A., Springer-Verlag Berlin, 2008, 3–10  crossref  zmath  isi
    7. Pudlak P., “Twelve Problems in Proof Complexity”, Computer Science - Theory and Applications, Lecture Notes in Computer Science, 5010, eds. Hirsch E., Razborov A., Semenov A., Slissenko A., Springer-Verlag Berlin, 2008, 13–27  crossref  mathscinet  zmath  isi
    8. Allender E., Koucky M., “Amplifying Lower Bounds by Means of Self-Reducibility”, Twenty-Third Annual IEEE Conference on Computational Complexity, Proceedings, Annual IEEE Conference on Computational Complexity, IEEE Computer Soc, 2008, 31–40  crossref  mathscinet  isi
    9. Krajicek J., “A Form of Feasible Interpolation for Constant Depth Frege Systems”, J. Symb. Log., 75:2 (2010), 774–784  crossref  mathscinet  zmath  isi
    10. Allender E., Kouckuy M., “Amplifying Lower Bounds by Means of Self-Reducibility”, J. ACM, 57:3 (2010), 14  crossref  mathscinet  isi
    11. Alexander Razborov, “Pseudorandom generators hard for k-DNF resolution and polynomial calculus resolution”, Ann. Math, 181:2 (2015), 415  crossref
    12. J.A.. Grochow, “Unifying Known Lower Bounds via Geometric Complexity Theory”, comput. complex, 2015  crossref
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:310
    Full text:89
    References:32
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019